Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 10, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at May 27, 2013, 1:49 AM CDT for 20 counties in Kansas. It took effect at May 27, 2013, 12:00 PM CDT. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2013, 1:49 AM CDT (06:49 UTC)
- In effect from
- May 27, 2013, 12:00 PM CDT
- Expired
- May 27, 2013, 7:45 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 34 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:25 PM CDT | HAIL 0.88 | 6 S Pendennis, KS | |
| May 27, 5:56 PM CDT | HAIL 0.75 | Arnold, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1486 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2897 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
438 WWUS83 KDDC 270649 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 149 AM CDT MON MAY 27 2013 ...CRITICAL FIRE DANGER IS EXPECTED TODAY... .A PLUME OF VERY WARM AND DRY AIR WILL SPREAD EAST ACROSS SOUTHWEST INTO CENTRAL KANSAS THIS AFTERNOON, WITH GUSTY SOUTH WINDS. RELATIVE HUMIDITY LEVELS WILL FALL TO AROUND 10 PERCENT OR LESS, WITH FREQUENT SURFACE WIND GUSTS BETWEEN 20 AND 30 MPH. KSZ043>046-061>065-074>080-086>089-271500- /O.NEW.KDDC.FW.W.0010.130527T1700Z-130528T0200Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK- COMANCHE- 149 AM CDT MON MAY 27 2013 /1249 AM MDT MON MAY 27 2013/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK AND FIRE WEATHER ZONE 089 COMANCHE. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...BEGINNING AT NOON CDT THROUGH 9 PM CDT. * RELATIVE HUMIDITY...AS LOW AS 4 PERCENT. * TEMPERATURES...IN THE MID TO UPPER 90S. * IMPACTS...GRASS FIRES CAN QUICKLY GET OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 33
3 follow-up statements
822 WWUS83 KDDC 271252 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 752 AM CDT MON MAY 27 2013 ...CRITICAL FIRE DANGER IS EXPECTED TODAY... .A PLUME OF VERY WARM AND DRY AIR WILL SPREAD EAST ACROSS SOUTHWEST INTO CENTRAL KANSAS THIS AFTERNOON... WITH GUSTY SOUTH WINDS. RELATIVE HUMIDITY LEVELS WILL FALL TO AROUND 10 PERCENT OR LESS... WITH FREQUENT SURFACE WIND GUSTS BETWEEN 20 AND 30 MPH. KSZ043>046-061>065-074>080-086>089-272100- /O.CON.KDDC.FW.W.0010.130527T1700Z-130528T0200Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK- COMANCHE- 752 AM CDT MON MAY 27 2013 /652 AM MDT MON MAY 27 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... * AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK AND FIRE WEATHER ZONE 089 COMANCHE. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...BEGINNING AT NOON CDT THROUGH 9 PM CDT. * RELATIVE HUMIDITY...AS LOW AS 4 PERCENT. * TEMPERATURES...IN THE MID 90S. * IMPACTS...GRASS FIRES CAN QUICKLY GET OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BURGERT
715 WWUS83 KDDC 271949 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 249 PM CDT MON MAY 27 2013 ...CRITICAL FIRE DANGER IS EXPECTED THE REST OF THIS AFTERNOON AND EARLY THIS EVENING... .VERY WARM AND DRY AIR HAS SPREAD ACROSS SOUTHWESTERN KANSAS. RELATIVE HUMIDITIES HAVE FALLEN TO BELOW 15 PERCENT, WHILE SOUTHWEST TO WEST WINDS CONTINUE TO BLOW AT 15 TO 20 MPH, WITH GUSTS TO 30 MPH. KSZ043>046-061>065-074>080-086>089-280200- /O.CON.KDDC.FW.W.0010.000000T0000Z-130528T0200Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK- COMANCHE- 249 PM CDT MON MAY 27 2013 /149 PM MDT MON MAY 27 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR THAT PART OF SOUTHWEST KANSAS WEST OF A LINE FROM LA CROSSE TO COLDWATER... * AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK AND FIRE WEATHER ZONE 089 COMANCHE. * WINDS...SOUTHWEST TO WEST AT 15 TO 25 MPH, WITH GUSTS UP TO 30MPH. * TIMING...THROUGH 9 PM CDT. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * TEMPERATURES...IN THE MIDDLE TO UPPER 90S. * IMPACTS...GRASS FIRES CAN QUICKLY GET OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 12
945 WWUS83 KDDC 280045 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 745 PM CDT MON MAY 27 2013 ...CRITICAL FIRE WEATHER CONDITIONS DIMINISHING... .A COLD FRONT CONTINUED TO MOVE SOUTH RAISING THE RELATIVE HUMIDITY WITH HIGHER MOISTURE CONTENT BEHIND THE FRONT. COOLING DUE TO LOSS OF INSOLATION IS ALSO MITIGATING THE FIRE WEATHER THREAT. KSZ043>046-061>065-074>080-086>089-280145- /O.CAN.KDDC.FW.W.0010.000000T0000Z-130528T0200Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-CLARK- COMANCHE- 745 PM CDT MON MAY 27 2013 /645 PM MDT MON MAY 27 2013/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED FLAG WARNING. $$ UMSCHEID
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 27, 12:10 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 27, 12:10 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1210 AM CDT MON MAY 27 2013 ...UPDATED FOR AVIATION... .SYNOPSIS... ISSUED AT 214 PM CDT SUN MAY 26 2013 LATEST WATER VAPOR IMAGERY ALONG WITH 12 UTC UPPER AIR DATA, CONTINUES TO DISPLAY A REX BLOCK PATTERN OVER NORTH AMERICA WITH A RIDGE EXTENDING FROM THE SOUTHERN GREAT PLAINS INTO THE YUKON REGION OF CANADA. ON EITHER SIDE OF THIS RIDGE, CYCLONIC FLOW EXISTS OVER BOTH THE NORTHEAST AND PACIFIC NORTHWEST COASTAL REGIONS OF THE COUNTRY. UNDER THIS REGIME...SOUTHWEST KANSAS REMAINS AT THE TAIL END OF THE WESTERLIES AS A VERY WARM AND DRY SOUTHWEST FLOW REGIME IS DOMINATING OVER THE SOUTHERN HIGH PLAINS. MID LEVEL TEMPERATURES OF +12 TO +14C AT 700 HPA AND THE RESULTANT STRONG ELEVATED MIXED LAYER IS PLACING A STRONG CAPPING LID OVER THE CENTRAL HIGH PLAINS. A MODEST 65-75 KNOT SUBTROPICAL JET OVER THE DESERT SOUTHWEST...IS BEGINNING TO NOSE INTO THE CENTRAL HIGH PLAINS THIS AFTERNOON WITH LARGER SCALE ASCENT LIKELY INCREASING. RECENT OBJECTIVE SURFACE ANALYSIS DISPLAYS THE LEE TROUGH OVER EASTERN COLORADO INTO NORTHEAST NEW MEXICO. FURTHER...A WEAK DRYLINE IS EVIDENT THIS AFTERNOON OVER FAR WESTERN KANSAS VIA DEWPOINTS IN THE 30S TO 40S AND SOUTH/SOUTHWEST WINDS. TEMPERATURES IN THE MID 80S TO MID 90S ALONG WITH DEWPOINTS IN THE 50S TO LOWER 60S...IS PRODUCING MLCAPE VALUES OF 1500-2500 J/KG EAST OF THE DRYLINE BUT WITH STRONG INHIBITION REMAINING THIS EARLY AFTERNOON. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 340 PM CDT SUN MAY 26 2013 LATE THIS AFTERNOON INTO TONIGHT WILL SEE THE UPPER PATTERN CHANGE LITTLE WITH THE RIDGE OVER THE GREAT PLAINS AND A TROUGH ON EITHER COAST. NONETHELESS...THE 65-75 KNOT SUBTROPICAL JET MENTIONED ABOVE...WILL CONTINUE TO NOSE INTO THE CENTRAL HIGH PLAINS WITH LARGER SCALE ASCENT INCREASING. IN RESPONSE TO THIS JET...THE LEE TROUGH WILL CONTINUE TO DEEPEN OVER EASTERN COLORADO WITH A DRYLINE EXTENDING NORTH TO SOUTH ROUGHLY ALONG THE HIGHWAY 83 CORRIDOR THROUGH EARLY EVENING...BUT THEN RETREATING BACK INTO EASTERN COLORADO OVERNIGHT. AHEAD OF THE DRYLINE...MLCAPE OF 1500-2500 J/KG SHOULD PERSIST THROUGH THE MID EVENING ALTHOUGH INHIBITION WILL REMAIN STRONG. NONETHELESS...LARGE SCALE ASCENT FROM THE JET STREAK MAY ALLOW ONE OR TWO STORMS TO BREAK THE CAP AROUND 00 UTC. DEEP LAYER SHEAR OF 30 TO 35 KNOTS WILL SUPPORT ROTATING UPDRAFTS WITH HAIL UP TO BASEBALL SIZE POSSIBLE. ANY CONVECTION THAT DOES FORM SHOULD FADE QUICKLY BY MIDNIGHT AS INHIBITION INCREASES AND THE NOSE OF A 50 KNOT LOW LEVEL JET FOCUSES MORE INTO NEBRASKA FOR ELEVATED NOCTURNAL CONVECTION. OTHERWISE...TEMPERATURES WILL GRADUALLY FALL INTO THE UPPER 50S TO 60S FOR OVERNIGHT LOWS. MONDAY IS SHAPING TO BE A LITTLE MORE ACTIVE BUT STILL A NEAR REPEAT OF SUNDAY. THE UPPER PATTERN WILL TURN MORE ZONAL OVER THE COUNTRY WITH BROAD CYCLONIC FLOW OVER THE WESTERN HALF THE UNITED STATES AND BROAD RIDGING OVER THE EAST. THE 65-75 KNOT SUBTROPICAL JET WILL BE THE MAIN CENTER PIECE ACROSS THE GREAT PLAINS WITH THE JET NOSING INTO THE CENTRAL PLAINS TO LOWER MISSOURI RIVER VALLEY. ASCENT ASSOCIATED WITH THE EXIT REGION OF THIS JET WILL INDUCE LOW LEVEL CYCLOGENESIS INITIALLY OVER FAR WESTERN KANSAS BUT THEN SLIPPING INTO THE HILL CITY TO HAYS AREAS BY LATE AFTERNOON. THIS WILL ALSO ALLOW A DRYLINE TO PUSH EAST FROM THE COLORADO BORDER IN THE MORNING...TO ALONG A HAYS TO COLDWATER LINE BY LATE AFTERNOON. AHEAD OF THIS DRYLINE...TEMPERATURES IN THE MID TO UPPER 90S ALONG WITH DEWPOINTS AROUND 60 WILL RESULT IN MLCAPE OF 2000-3000 J/KG. A STRONG EML VIA 700 HPA TEMPERATURES OF +12 TO +14C WILL INHIBIT MOST CONVECTIVE DEVELOPMENT ALTHOUGH SIMILAR TO TODAY, LARGE SCALE ASCENT FROM THE JET STREAK MAY ALLOW ONE OR TWO STORMS TO BREAK THE CAP DURING THE LATE AFTERNOON. DEEP LAYER SHEAR OF 30 TO 35 KNOTS WILL SUPPORT ROTATING UPDRAFTS WITH HAIL UP TO BASEBALL SIZE POSSIBLE. ON THE DRY SIDE OF THE BOUNDARY...CRITICAL FIRE WEATHER CONDITIONS MAY EXIST MONDAY AFTERNOON TO EARLY EVENING. MUCH DRIER AIR BEHIND THIS BOUNDARY WILL COMBINE WITH TEMPERATURES OF 95 TO 100 F TO PRODUCE HUMIDITY VALUES OF 10 TO 15 PERCENT...MAINLY WEST OF HIGHWAY 283. NONETHELESS...ALTHOUGH DEEP THERMAL MIXING WILL INCREASE WINDS TO NEAR 15-20 MPH BEHIND THE DRYLINE...CONFIDENCE IN THIS COMBINING WITH HUMIDITY LEVELS BELOW 15 PERCENT FOR 3 HOURS IS NOT HIGH BUT WILL CONTINUE TO MENTION ELEVATED FIRE DANGER IN HWO. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 349 PM CDT SUN MAY 26 2013 AN ACTIVE PATTERN WILL PREVAIL IN THE CENTRAL UNITED STATES THIS WEEK AS A STRONG JET SEGMENT IN THE MID PACIFIC BETWEEN 40N AND 50N DIVES INTO THE WESTERN PART OF THE COUNTRY AND SPINS UP A CLOSED UPPER LEVEL CYCLONE IN THE NORTHERN PLAINS THURSDAY AND THURSDAY NIGHT. THE NUMERICAL MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE EVOLUTION OF THE FLOW THROUGH WEDNESDAY, BUT DIFFERENCES IN SYNOPTIC SCALE DETAILS BECOME MORE SIGNIFICANT THURSDAY AND FRIDAY. THE ECMWF DEVELOPS A CLOSED UPPER LEVEL CYCLONE FARTHER WEST THAN THE MORE PROGRESSIVE GFS AND CANADIAN GEM BY THURSDAY. GIVEN THE EXTENSIVE COVERAGE OF THUNDERSTORMS AND THE TREMENDOUS LATENT HEAT RELEASE EXPECTED WITH THE TROUGH THAT MOVES THROUGH THE CENTRAL PLAINS WEDNESDAY, THE CONCEPT OF AMPLIFICATION OF AN UPPER LEVEL CYCLONE FARTHER EAST IN THE NORTHERN PLAINS THURSDAY IS PHYSICALLY REASONABLE, AND THE GFS SOLUTION LARGELY WAS FOLLOWED FOR GRID ADJUSTMENTS IN THE EXTENDED PERIOD. THE VIGOROUS UPPER LEVEL TROUGH EVIDENT ON SATELLITE IMAGERY FROM CENTRAL OREGON INTO EXTREME WESTERN NEVADA THIS AFTERNOON WILL MOVE INTO THE WESTERN DAKOTAS MONDAY NIGHT, AND PRESSURES WILL FALL IN EASTERN NEBRASKA MONDAY AFTERNOON AND EVENING. LOW LEVEL WINDS ACROSS WESTERN KANSAS WILL BE STRONGLY VEERED MONDAY, AND A PLUME OF VERY WARM AIR ALOFT WILL PERSIST. ANY ISOLATED THUNDERSTORMS THAT FORM ALONG THE DRYLINE IN CENTRAL AND SOUTH CENTRAL KANSAS WILL WEAKEN MONDAY EVENING, AND A MESOSCALE CLUSTER LIKELY WILL DEVELOP ALONG THE EDGE OF THE EML FROM CENTRAL NEBRASKA INTO NORTHEAST KANSAS. LOW LEVEL WINDS WILL DIMINISH MONDAY NIGHT ACROSS MUCH OF SOUTHWEST KANSAS, ALLOWING TEMPERATURES TO FALL INTO THE UPPER 50S AND LOWER 60S. WINDS WILL BE STRONGER IN SOUTH CENTRAL KANSAS, AND MIXING WILL KEEP TEMPERATURES A FEW DEGREES WARMER AROUND PTT AND P28. AS THE UPPER LEVEL JET SEGMENT ENTERS THE WESTERN UNITED STATES, A STRONG TROUGH WILL AMPLIFY IN ARIZONA TUESDAY AFTERNOON, AND CYCLOGENESIS WILL OCCUR IN EASTERN COLORADO. THE UPPER LEVEL TROUGH IN THE SUBTROPICAL FLOW NEAR 30N/128W WILL RIPPLE NORTHEAST INTO KANSAS BY TUESDAY AFTERNOON, AND INCREASING MID LEVEL MOISTURE AND UVV IN ADVANCE OF THE TROUGH LIKELY WILL TAP SOME OF THE MID LEVEL INSTABILITY AND SUPPORT ELEVATED THUNDERSTORMS BY EARLY AFTERNOON TUESDAY, ESPECIALLY EAST OF DODGE CITY. CLOUD COVER FROM THE THUNDERSTORMS WILL KEEP TEMPERATURES A FEW DEGREES COOLER THAN VALUES OBSERVED MONDAY. LOW LEVEL WINDS WILL BACK AND INCREASE TUESDAY AFTERNOON AS CYCLOGENESIS OCCURS IN EASTERN COLORADO, AND A FEW THUNDERSTORMS MAY FORM ALONG THE RETREATING DRYLINE WESTERN KANSAS AND ALONG THE SURFACE TROUGH LINE FROM EASTERN COLORADO INTO NORTH CENTRAL KANSAS. THE MOST SIGNIFICANT THUNDERSTORM ACTIVITY OF THE WEEK LIKELY WILL OCCUR WEDNESDAY AS THE STRONG JET SEGMENT IN THE POLAR JET DIVES INTO WEST TEXAS AND A SECONDARY SEGMENT DEVELOPS IN WESTERN KANSAS. THE EML WILL ERODE IN WEST TEXAS, AND A CLUSTER OF THUNDERSTORMS MAY DEVELOP EARLY IN THE DAY IN WEST TEXAS AND PROPAGATE TOWARD WESTERN AND CENTRAL KANSAS BY EARLY AFTERNOON. OTHER DEVELOPMENT MAY OCCUR ALONG THE DRYLINE IN WESTERN KANSAS AS THE MID LEVELS COOL WITH THE APPROACH OF THE UPPER LEVEL TROUGH. LOW LEVEL WINDS WILL BE VERY STRONG IN THE TIGHT PRESSURE GRADIENT ACROSS WESTERN KANSAS WEDNESDAY AS LOW LEVEL CYCLOGENESIS OCCURS IN EASTERN COLORADO. H8 WINDS IN THE 45-50 KNOT RANGES WILL PERSIST THROUGH THE DAY, AND WINDS SHOULD EASILY MEET ADVISORY CRITERIA. THE DRYLINE/PACIFIC COLD FRONT WILL PROPAGATE EAST INTO CENTRAL KANSAS BY THURSDAY MORNING BUT WILL RETREAT DURING THE DAY THURSDAY AS PRESSURES FALL IN EASTERN COLORADO BENEATH THE STRONG UPPER LEVEL JET. THE ATMOSPHERE WILL BE LARGELY UNCAPPED THURSDAY, AND THUNDERSTORMS ARE LIKELY TO FORM ALONG THE BOUNDARY AGAIN BY AFTERNOON. ANOMALOUSLY COLD AIR WILL MOVE OVER WESTERN KANSAS FRIDAY AS ANOTHER VIGOROUS UPPER LEVEL TROUGH MOVES INTO THE CENTRAL PLAINS. SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR HAIL PRODUCTION AGAIN ARE POSSIBLE UNDER THE COLD POOL AND ALONG A PACIFIC COLD FRONT THAT SHOULD MOVE THROUGH WESTERN KANSAS WITH THE UPPER LEVEL TROUGH. DETAILS IN EVOLUTION OF THE SYNOPTIC SCALE ARE, HOWEVER, QUITE UNCERTAIN. SATURDAY LIKELY WILL BE LESS ACTIVE AS WEAK HIGH PRESSURE BUILDS INTO WESTERN KANSAS, BUT A FEW SHOWERS AND THUNDERSTORMS STILL ARE POSSIBLE UNDER THE MID LEVEL COLD POOL. WARMING MID LEVEL TEMPERATURES SUNDAY WILL SERVE TO SUPPRESS CONVECTION, BUT UPSLOPE FLOW INTO EASTERN COLORADO MAY FAVOR DEVELOPMENT OF A FEW THUNDERSTORM THAT WILL PROPAGATE INTO WESTERN KANSAS LATE IN THE DAY. TEMPERATURES WILL BE ABOVE SEASONAL AVERAGES WITH HIGHS IN THE 90S IN THE DRY AIR IN FAR WESTERN KANSAS AND IN THE 80S EAST OF THE DRY LINE TUESDAY THROUGH THURSDAY. TEMPERATURES WILL BE CLOSER TO SEASONAL AVERAGES FROM FRIDAY THROUGH SUNDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1210 AM CDT MON MAY 27 2013 THE MAIN CHALLENGE ON THIS SET OF TERMINAL FORECASTS WILL BE POTENTIAL FOR STRATUS OVER CENTRAL KANSAS. RICH BOUNDARY LAYER MOISTURE EXISTS FROM PTT TO HYS CHARACTERIZED BY DEW POINTS IN THE 60S. THE SURFACE LOW OVER SE COLORADO DOES BUILD EASTWARD WITH TIME, CREATING A SURFACE CONVERGENCE ZONE OVER WEST CENTRAL KANSAS IN THE 9-154 UTC TIMEFRAME. GIVEN THE RELATIVELY LARGE CONDENSATION PRESSURE DEFICITS AND STILL GUSTY SURFACE WINDS MODELED BY THE RAPID REFRESH MODEL FOR THIS TIMEFRAME, WE'LL HEDGE AWAY FROM IFR CATEGORY CEILINGS, WHICH APPEAR MORE LIKELY OVER NORTHEASTERN KANSAS. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD AT KDDC AND KGCK, WITH GUSTY SOUTH WINDS. && .FIRE WEATHER... ISSUED AT 349 PM CDT SUN MAY 26 2013 DEWPOINTS WILL DROP INTO THE 30S WEST OF GARDEN CITY TUESDAY AFTERNOON, BUT WINDS ARE LIKELY TO BE LIGHT ENOUGH THAT RED FLAG CRITERIA ARE NOT MET. STRONGER WINDS ON WEDNESDAY ALONG WITH RELATIVE HUMIDITIES IN THE 15 PERCENT RANGE WILL FAVOR ACTIVE FIRE BEHAVIOR WEST OF HIGHWAY 83 WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 90 67 81 / 10 20 20 50 GCK 58 92 67 83 / 10 10 20 20 EHA 59 94 63 84 / 0 20 10 20 LBL 61 94 68 83 / 10 20 10 30 HYS 62 90 69 82 / 20 20 30 50 P28 70 87 71 80 / 10 20 20 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...AJOHNSON SHORT TERM...AJOHNSON LONG TERM...RUTHI AVIATION...RUSSELL FIRE WEATHER...RUTHI
Hazardous weather outlook, May 26, 11:27 AM CDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 1127 AM CDT SUN MAY 26 2013 KSZ030-031-043>046-061>066-074>081-084>090-271215- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1127 AM CDT SUN MAY 26 2013 /1027 AM MDT SUN MAY 26 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST STARTING LATE THIS AFTERNOON AND CONTINUING INTO THE EVENING HOURS ACROSS THE OUTLOOK AREA. THE HIGHEST THREAT OF SEVERE THUNDERSTORMS WILL EXIST BETWEEN 5 TO 9 PM EAST OF HIGHWAY 83 BUT WEST OF HIGHWAY 281. ALTHOUGH VERY WARM TEMPERATURES ALOFT WILL INHIBIT MOST THUNDERSTORM DEVELOPMENT...AN ISOLATED STORM OR TWO WILL BE POSSIBLE. ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING HAIL UP TO BASEBALL SIZE IN DIAMETER ALONG WITH WIND GUSTS UP TO 70 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH ANY STORMS FORMING OVER THE OUTLOOK AREA. HOT...DRY AND WINDY CONDITIONS WILL DEVELOP OVER FAR WESTERN KANSAS THIS AFTERNOON AND PERSIST THROUGH THE EARLY EVENING HOURS. THESE CONDITIONS WILL CAUSE AN ELEVATED FIRE DANGER RISK...MAINLY WEST OF HIGHWAY 83 BETWEEN 3 AND 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY WILL SEE ANOTHER A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS FOR LOCATIONS MAINLY EAST OF WAKEENEY TO DODGE CITY LINE. THE HIGHEST THREAT OF SEVERE THUNDERSTORMS WILL EXIST BETWEEN 5 TO 9 PM EAST OF HIGHWAY 283. ALTHOUGH VERY WARM TEMPERATURES ALOFT WILL INHIBIT MOST THUNDERSTORM DEVELOPMENT...AN ISOLATED STORM OR TWO WILL BE POSSIBLE. ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING HAIL UP TO BASEBALL SIZE IN DIAMETER ALONG WITH WIND GUSTS UP TO 70 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH ANY STORMS FORMING OVER THE OUTLOOK AREA. HOT...DRY AND WINDY CONDITIONS WILL DEVELOP OVER FAR WESTERN KANSAS MONDAY AFTERNOON AND TO EARLY EVENING. THESE CONDITIONS WILL CAUSE AN ELEVATED FIRE DANGER RISK...MAINLY WEST OF HIGHWAY 283 BETWEEN 3 AND 8 PM. THERE WILL CONTINUE TO BE A CHANCE FOR THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS THROUGH THE END OF THE WEEK. THERE IS POTENTIAL FOR THE STORMS TO BE SEVERE ON ANY OF THESE DAYS...ALTHOUGH WEDNESDAY WILL HAVE THE BEST RISK FOR ORGANIZED SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...ESPECIALLY FOR LOCATIONS EAST OF HIGHWAY 83 BUT WEST OF HIGHWAY 281. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC AWJ
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:27 PM CDT | Special Weather Statement | DDC | Lane | 63 min |
| May 27, 5:24 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 66 min |
| May 27, 6:01 PM CDT | Special Weather Statement | DDC | Trego | 44 min |
Nearby
Red Flag Warnings in Kansas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.